MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 NIAGARA DIALYSIS CATHETER KIT 13.5F X 15CM (PRE-CURVED) (SHORT-TERM) DL; CATHETER, HEMODIALYSIS, NON-IMPLANTED

C.R. BARD, INC. (BASD) -3006260740 NIAGARA DIALYSIS CATHETER KIT 13.5F X 15CM (PRE-CURVED) (SHORT-TERM) DL; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: sample analysis, patient severity, applicable previous investigation(s), complaint and lot history review, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of difficulty passing a guidewire is confirmed.One niagara kit tray was returned for evaluation.An initial visual observation showed the kit tray was returned without a lid and all kit components except one end cap and two transparent dressings were returned with the tray.Use residue was observed on the kit components, and the guidewire was observed to be damaged.The core wire of the guidewire was observed to be broken during tactile testing.A microscopic observation revealed some damage on the bevel of the introducer needle.Both weld tips of the guidewire were observed to be present, and no breaks were found in the coiled wire.The break in the core wire of the guidewire was observed to be tapered with a mostly smooth and granular fracture surface, which is indicative of tensile failure caused by excessive pulling forces on the guidewire.
 
Event or Problem Description
It was reported by the attending physician that "the metallic guide of the catheter presents resistance, therefore it is not possible for it to pass, for which reason another catheter is requested." additional information received on 06.Jan.2023: resistance was noted before use on the patient.There was no patient harm reported, no need for medical or surgical intervention.(b)(6) 2023 - the returned sample exhibited a break in the coil wire of the guidewire.

Brand Name
NIAGARA DIALYSIS CATHETER KIT 13.5F X 15CM (PRE-CURVED) (SHORT-TERM) DL
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16740412
Report Number3006260740-2023-01318
Device Sequence Number6673544
Product Code MPB
UDI-Device Identifier00801741045608
UDI-Public(01)00801741045608
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K090102
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberN/A
Device Catalogue Number5594150
Device Lot NumberREFS3170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2023
Initial Report FDA Received Date04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient SexMale